×

Comparison of exact solutions for heat transfer in extended surfaces of different geometries. (English) Zbl 1470.80003

Summary: We consider a steady state problem for heat transfer in fins of various geometries, namely, rectangular, radial, and spherical. The nonlinear steady state problem is linearizable provided that the thermal conductivity is the differential consequence of the term involving the heat transfer coefficient. As such, one is able to construct exact solutions. On the other hand, we employ the Lie point symmetry methods when the problem is not linearizable. Some interesting results are obtained and analyzed. The effects of the parameters such as thermogeometric fin parameter and the exponent on temperature are studied. Furthermore, fin efficiency and heat flux along the fin length of a spherical geometry are also studied.

MSC:

80A19 Diffusive and convective heat and mass transfer, heat flow
PDFBibTeX XMLCite
Full Text: DOI

References:

[1] Pakdemirli, M.; Sahin, A. Z., Group classification of fin equation with variable thermal properties, International Journal of Engineering Science, 42, 17-18, 1875-1889 (2004) · Zbl 1211.35141 · doi:10.1016/j.ijengsci.2004.04.005
[2] Bokhari, A. H.; Kara, A. H.; Zaman, F. D., A note on a symmetry analysis and exact solutions of a nonlinear fin equation, Applied Mathematics Letters, 19, 12, 1356-1360 (2006) · Zbl 1143.35311 · doi:10.1016/j.aml.2006.02.003
[3] Pakdemirli, M.; Sahin, A. Z., Similarity analysis of a nonlinear fin equation, Applied Mathematics Letters, 19, 4, 378-384 (2006) · Zbl 1114.80003 · doi:10.1016/j.aml.2005.04.017
[4] Vaneeva, O. O.; Johnpillai, A. G.; Popovych, R. O.; Sophocleous, C., Group analysis of nonlinear fin equations, Applied Mathematics Letters, 21, 3, 248-253 (2008) · Zbl 1160.35320 · doi:10.1016/j.aml.2007.02.023
[5] Popovych, R. O.; Sophocleous, C.; Vaneeva, O. O., Exact solutions of a remarkable fin equation, Applied Mathematics Letters, 21, 3, 209-214 (2008) · Zbl 1149.76047 · doi:10.1016/j.aml.2007.03.009
[6] Khani, F.; Raji, M. A.; Hamedi-Nejad, H., Analytical solutions and efficiency of the nonlinear fin problem with temperature-dependent thermal conductivity and heat transfer coefficient, Communications in Nonlinear Science and Numerical Simulation, 14, 8, 3327-3338 (2009) · Zbl 1221.74083 · doi:10.1016/j.cnsns.2009.01.012
[7] Moitsheki, R. J.; Hayat, T.; Malik, M. Y., Some exact solutions of the fin problem with a power law temperature-dependent thermal conductivity, Nonlinear Analysis, Real World Applications, 11, 5, 3287-3294 (2010) · Zbl 1261.35140 · doi:10.1016/j.nonrwa.2009.11.021
[8] Moitsheki, R. J., Steady heat transfer through a radial fin with rectangular and hyperbolic profiles, Nonlinear Analysis: Real World Applications, 12, 2, 867-874 (2011) · Zbl 1205.80035 · doi:10.1016/j.nonrwa.2010.08.011
[9] Moitsheki, R. J., Steady one-dimensional heat flow in a longitudinal triangular and parabolic fin, Communications in Nonlinear Science and Numerical Simulation, 16, 10, 3971-3980 (2011) · Zbl 1229.34043 · doi:10.1016/j.cnsns.2011.01.010
[10] Moitsheki, R. J.; Mhlongo, M. D., Classical lie point symmetry analysis of a steady nonlinear one-dimensional fin problem, Journal of Applied Mathematics, 2012 (2012) · Zbl 1234.35277 · doi:10.1155/2012/671548
[11] Ndlovu, P. L.; Moitsheki, R. J., Analytical solutions for steady heat transfer in longitudinal fins with temperature dependent properties, Mathematical Problems in Engineering, 2013 (2013) · Zbl 1296.80008 · doi:10.1155/2013/273052
[12] Moradi, A., Analytical solutions for fin with temperature dependant heat transfer coefficient, International Journal of Engineering & Applied Sciences, 3, 2, 1-12 (2011)
[13] Bluman, G. W.; Kumei, S., Symmetries and Differential Equations. Symmetries and Differential Equations, Applied Mathematical Sciences, 81 (1989), New York, NY, USA: Springer, New York, NY, USA · Zbl 0698.35001
[14] Bluman, G. W.; Anco, S., Symmetry and Integration Methods for Differential Equations. Symmetry and Integration Methods for Differential Equations, Applied Mathematical Sciences, 154 (2002), New York, NY, USA: Springer, New York, NY, USA · Zbl 1013.34004
[15] Bluman, G. W.; Cheviakov, A.; Anco, S., Applications of Symmetry Methods to Partial Differential Equations. Applications of Symmetry Methods to Partial Differential Equations, Applied Mathematical Sciences, 168 (2010), New York, NY, USA: Springer, New York, NY, USA · Zbl 1223.35001 · doi:10.1007/978-0-387-68028-6
[16] Olver, P. J., Applications of Lie Groups to Differential Equations. Applications of Lie Groups to Differential Equations, Graduate Texts in Mathematics, 107 (1986), New York, NY, USA: Springer, New York, NY, USA · Zbl 0588.22001 · doi:10.1007/978-1-4684-0274-2
[17] Ibragimov, N. H., Elementary Lie Group Analysis and Ordinary Differential Equations. Elementary Lie Group Analysis and Ordinary Differential Equations, Mathematical Methods in Practice, 4 (1999), Chichester, UK: John Wiley & Sons, Chichester, UK · Zbl 1047.34001
[18] Mahomed, F. M., Symmetry group classification of ordinary differential equations: survey of some results, Mathematical Methods in the Applied Sciences, 30, 16, 1995-2012 (2007) · Zbl 1135.34029 · doi:10.1002/mma.934
[19] Abramowitz, M.; Stegun, I. A., Handbook of Mathematicsl Functions (1972), New York, NY, USA: Dover, New York, NY, USA
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.